Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2004, 3:57 PM CDT for Hardeman County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 21, 2004, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardeman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS54 KMEG 212057
SVRMEM
TNC069-212145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 445 PM CDT
* AT 358 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 9 MILES WEST OF HICKORY VALLEY TO 7 MILES
SOUTHWEST OF GRAND JUNCTION...MOVING EAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE...
GRAND JUNCTION...
HICKORY VALLEY...
SAULSBURY...
MIDDLETON...
POCAHONTAS...
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3529 8919 3512 8920 3500 8920 3501 8901
3501 8879 3518 8879
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:40 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 21, 3:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT MON JUN 21 2004 .DISCUSSION... FOR THIS EVENING...EXPECT EXISTING CONVECTION ACROSS SOUTHWEST TN AND NW MS TO CONTINUE TO TRACK EASTWARD THROUGH THE REMAINING DAYLIGHT HOURS ACROSS THE REST OF W TN AND NE MS. THUNDERSTORMS SHOULD BEGIN TO WANE THROUGH THE NOCTURNAL HOURS AFTER WE LOSE OUR DAYTIME HEATING ACROSS THE REGION. ANOTHER MCS HAS FIRED UP ALONG THE RED RIVER BORDER REGION OF TX/AR. SOME OUTFLOW FROM THE MCS MAY FIRE UP ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE MID SOUTH AGAIN AFTER MIDNIGHT INTO THE THE PRE-DAWN HOURS TOMORROW AS A FRONTAL FEATURE MOVES INTO THE FORECAST REGION. THE FRONTAL FEATURE WILL RESIDE ACROSS THE MIDSOUTH TUESDAY AS SHORT WAVE ENERGY SWINGS ACROSS THE REGION. THESE FEATURES COMBINED WITH DAYTIME HEATING AND PLENTY OF BOUNDARY LAYER MOISTURE WILL SET OFF ADDITION THUNDERSTORMS ACROSS THE REGION. RAIN AND THUNDERSTORM CHANCES WILL END AS WEDNESDAY PROGRESSES. POST FRONTAL DRIER AIR WILL WORK INTO THE REGION FROM NORTHWEST TO SOUTHEAST AS DRIER...MORE STABLE AIR MOVES IN FOR A SHORT TIME. HIGH TEMPERATURES WILL RISE ONLY TO THE MID 80S WITH SLGTLY COOLER AND DRIER NLY TO NELY FLOW WORKING THROUGH THE REGION THROUGH THURSDAY. SURFACE MOISTURE WILL BE RETURNING TO THE REGION FRIDAY AS LEE SIDE SURFACE CYCLOGENESIS COMMENCES IN OKLAHOMA. A COLD FRONT WILL PUSH SOUTHEAST INTO THE MID SOUTH. A MOIST BOUNDARY LAYER WILL REMAIN THROUGH NEXT WEEKEND PROVIDING LINGERING RAIN CHANCES OVER THE REGION THROUGH MONDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && CORDERO
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 442 AM CDT MON JUN 21 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 442 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PARTS OF THE MID SOUTH. THE SLIGHT RISK AREA IS NORTH OF DECATURVILLE TO ASHLAND TO OXFORD TO CLARKSDALE LINE. LOW LEVEL MOISTURE WILL INCREASE ACROSS THE MID SOUTH TODAY. BY LATE AFTERNOON THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE GENERATING THUNDERSTORMS THAT WILL PERSIST INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY IN RESPONSE TO AN UPPER LEVEL DISTURBANCE AND INTERACTION WITH A FRONTAL BOUNDARY THAT WILL MOVE SOUTHWARD ACROSS THE MID SOUTH. ADDITIONALLY... LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 21, 2:06 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 206 PM CDT MON JUN 21 2004 ARZ058-211935- PHILLIPS- 206 PM CDT MON JUN 21 2004 SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS COUNTY ARKANSAS. A THUNDERSTORM CAPABLE OF PRODUCING WINDS OF 35 MPH AND UP TO MARBLE SIZED HAIL IS MOVING INTO THE SOUTHERN PART OF THE COUNTY...TO THE WEST OF ELAINE. MOVEMENT IS TO THE EAST AT ABOUT 25 TO 40 MPH.
Special weather statement, Jun 21, 2:49 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT MON JUN 21 2004 MSZ010-212020- COAHOMA- 249 PM CDT MON JUN 21 2004 SIGNIFICANT WEATHER ADVISORY FOR COAHOMA COUNTY MISSISSIPPI. A THUNDERSTORM CAPABLE OF PRODUCING WINDS OF 35 MPH...HEAVY RAIN OF UP TO TWO INCHES PER HOUR...AND UP TO MARBLE SIZED HAIL IS MOVING INTO COAHOMA COUNTY NEAR FRIARS POINT. MOVEMENT IS TO THE EAST AT ABOUT 25 MPH.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.